Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 25, 2012, 9:06 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 26, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 9:06 PM MDT (03:06 UTC)
- In effect from
- Mar 26, 2012, 12:00 PM MDT
- Expired
- Mar 26, 2012, 9:50 AM MDT
- In force
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3427 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WWUS75 KBOI 260306 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 906 PM MDT SUN MAR 25 2012 ...GUSTY WINDS DEVELOPING MONDAY... .A COLDER UPPER LEVEL TROUGH WILL CROSS SOUTHWEST IDAHO MONDAY MORNING. BUILDING SURFACE HIGH PRESSURE WILL COMBINE WITH MIXING OF FASTER AIR FROM ALOFT TO PRODUCE GUSTY WINDS OVER SOUTHWEST IDAHO MONDAY. IDZ016-261400- /O.NEW.KBOI.WI.Y.0009.120326T1700Z-120327T0100Z/ WESTERN MAGIC VALLEY- 906 PM MDT SUN MAR 25 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR THE WESTERN MAGIC VALLEY. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...MID MORNING MONDAY THROUGH EARLY EVENING. * IMPACTS...DIFFICULT DRIVING CONDITIONS. CROSS WINDS FROM THE WEST MAY EXCEED 45 MPH ON HANSEN AND PERRINE BRIDGES. BLOWING OBJECTS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
876 WWUS75 KBOI 260959 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 359 AM MDT MON MAR 26 2012 IDZ016-270000- /O.EXT.KBOI.WI.Y.0009.120326T1800Z-120327T0000Z/ WESTERN MAGIC VALLEY- 359 AM MDT MON MAR 26 2012 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FOR THE WESTERN MAGIC VALLEY FROM NOON TODAY TO 6 PM MDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...MID MORNING MONDAY THROUGH EARLY EVENING. * IMPACTS...POTENTIALLY DIFFICULT DRIVING CONDITIONS ALONG NORTH- SOUTH ROADS DUE TO GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
045 WWUS75 KBOI 261550 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 950 AM MDT MON MAR 26 2012 ...WIND ADVISORY THAT WAS TO GO INTO EFFECT THIS AFTERNOON HAS BEEN CANCELLED... IDZ016-261700- /O.CAN.KBOI.WI.Y.0009.120326T1800Z-120327T0000Z/ WESTERN MAGIC VALLEY- 950 AM MDT MON MAR 26 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HIGH ENOUGH TO WARRANT A WIND ADVISORY ARE NO LONGER EXPECTED THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE NOW FORECAST FOR THE WESTERN MAGIC VALLEY. ISOLATED HIGHER GUSTS ARE POSSIBLE WITH FRONTAL PASSAGE...BUT WILL BE SHORT-LIVED. $$ SP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:02 PM MDT, 4 minutes earlier.
Area forecast discussion, Mar 25, 9:02 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 902 PM MDT SUN MAR 25 2012 .DISCUSSION...A SURFACE LOW PRESSURE WITH SHOWERS CENTERED OVER SOUTHWEST IDAHO AROUND LUCKY PEAK AT 830 PM WILL LIFT NORTH DUE TO SOUTHERLY MID ALTITUDE STEERING WINDS. RAIN SHOWERS WILL INCREASE WITH THE LOW ACROSS BOISE TO STAR THROUGH 10 PM. VALLEY RAIN AND MOUNTAIN RAIN CHANGING TO SNOW WILL INCREASE ACROSS THE NEW PLYMOUTH TO BANNER SUMMIT AREA OVERNIGHT...AS THE SURFACE LOW LIFTS THROUGH THIS AREA. UPSTREAM MOISTURE OVER NV AND THE APPROACHING COASTAL LOW/TROUGH WILL AID LIFT OVERNIGHT WITH WIDESPREAD PRECIPITATION AREA OVERNIGHT INTO EARLY MONDAY MORNING IN A COUPLE HUNDRED MILE WIDE ZONE FROM EAST OF BURNS OREGON THROUGH AROUND MOUNTAIN HOME IDAHO. THE UPPER LOW IS STILL EXPECTED TO BECOME AN OPEN WAVE ACROSS SW IDAHO WITH BUILDING SURFACE HIGH PRESSURE DEVELOPING OVER SW IDAHO MONDAY AFTERNOON. IT NOW LOOKS AS THOUGH WINDS WILL ALIGN AND MIX DOWN ON CAA MONDAY AFTERNOON TO ADVISORY CRITERIA ACROSS THE WESTERN MAGIC VALLEY...AND POSSIBLE FROM MOUNTAIN HOME EASTWARD. HAVE ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY FOR THIS. MAY ALSO MAKE SOME MINOR ADJUSTMENTS TO FIRST PERIOD QPF FOR LATEST RADAR/SATELLITE TRENDS AND 00Z RUNS. && .AVIATION...SCATTERED MVFR RAIN SHOWERS WILL INCREASE IN COVERAGE /BY 06Z/ AND PERSIST OVERNIGHT. SNOW LEVELS GENERALLY 5K TO 6K FT MSL THROUGH SUNRISE. LIGHT TO MODERATE SURFACE WINDS WITH LOCAL GUSTS TO 30 KTS THROUGH 15Z...THEN BECOMING MODERATE W/NW BY LATE MONDAY MORNING. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 30 KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY...A CONVECTIVE AFTERNOON IS UNDERWAY...AND IT WILL LEAD TO SHOWERS AND THUNDERSTORMS THIS EVENING FOLLOWED BY MORE SHOWERS LATE TONIGHT AND MUCH OF MONDAY. A LARGE UPPER LEVEL LOW IS POISED OFF THE COAST OF SW OREGON AND FAR NW CA. THIS LOW WILL MOVE INLAND AND ACROSS OUR AREA TONIGHT AND TOMORROW AS IT BECOMES AN OPEN WAVE. STRONG SOUTHERLY FLOW AHEAD OF THIS FEATURE HAS BROUGHT WARM AND UNSTABLE AIR INTO THE REGION AND SHOWERS ARE STARTING TO FORM AS OF 215 PM MDT. WE EXPECT ISOLATED THUNDERSTORMS ALONG WITH NUMEROUS SHOWERS THIS AFTERNOON AND THIS EVENING. AS THE LOW MOVES CLOSER...THE SHOWERS WILL SPREAD IN COVERAGE AS THE NIGHT WEARS ON. MODERATE PRECIP WILL MOVE EAST MONDAY...WITH THE BEST CHANCE FOR PRECIP IN THE SW IDAHO MTNS. BY MONDAY NIGHT THE REGION WILL BE DRY. ON TUESDAY... ANOTHER IN A SERIES OF UPPER LEVEL WAVES WILL MOVE CLOSE ENOUGH TO HELP SPREAD PRECIP BACK INTO MAINLY OUR SE OREGON ZONES...BUT ALSO THE WEST-CENTRAL AND BOISE MTNS. FOR TEMPS...MINS TONIGHT AND HIGHS ON MONDAY WILL BE A LITTLE ABOVE NORMAL DUE TO CLOUD COVER AND WIND ASSOCIATED WITH THE PRECIPITATION. WE WILL HAVE LOWS NEAR NORMAL MONDAY NIGHT...AND WARM UP NICELY TO A FEW DEGREES ABOVE NORMAL TUESDAY WITH MOSTLY SUNNY SKIES. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LATEST MODEL RUNS CONTINUE THE TREND OF A DEEP TROUGH OVER THE NORTH PACIFIC. MODELS DO DIFFER ON EXACT PLACEMENT OF THIS TROUGH BUT MODELS AGREE THAT SEVERAL IN A SERIES OF STORM SYSTEMS WILL MOVE THROUGH THE FLOW. STORM TRACK WILL FAVOR SOUTHEAST OREGON AND THE WEST CENTRAL AND BOISE MOUNTAINS OF SOUTHWEST IDAHO WITH THE HEAVIEST PRECIPITATION OVER THE HIGHER TERRAIN OF SOUTHWEST IDAHO. EXPECT BREAKS IN PRECIPITATION THROUGH THE WEEK BUT WILL NOT BE LONG ENOUGH TO MENTION A PERIOD OF DRY CONDITIONS. WILL KEEP THE FORECAST AS IS WITH A BROAD BRUSH OF POPS OVER THE AREA. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM 11 AM TO 7 PM MDT MONDAY IDZ016. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....MT PREV SHORT TERM...SP PREV LONG TERM....JA/CB
Hazardous weather outlook, Mar 25, 8:46 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 846 PM MDT SUN MAR 25 2012 IDZ016-270300- WESTERN MAGIC VALLEY- 846 PM MDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL INCREASE MONDAY MORNING AND BUILD TO 30 TO 45 MPH FOR THE AFTERNOON AND EARLY EVENING ACROSS THE WESTERN MAGIC VALLEY. A WIND ADVISORY IS IN EFFECT FOR THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011>015-028>030-033-ORZ061>064-270300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 846 PM MDT SUN MAR 25 2012 /746 PM PDT SUN MAR 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:56 AM MDT | Areal Flood Advisory | BOI | Ada, Canyon, Owyhee | 90 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.